North Carolina, 2013Hail and Damaging Winds in North Carolina, June 13, 2013
June 13, 2013 · NWS RNK · 11 events in 8 counties and zones
A cold front moved across the region in the form of a squall line of storms. Winds of 60 to 70 mph accompanied this squall line, resulting a widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the region in the form of a squall line of storms. Winds of 60 to 70 mph accompanied this squall line, resulting a widespread wind damage. Large hail also accompanied some of the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 13, 12:49 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 13, 12:49 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT THU JUN 13 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING
STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER
AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 138 PM EDT THURSDAY...
SVR THUNDERSTORM WATCH 307 ADDED TO OUR NC COUNTIES TIL 8 PM.
SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG
CWA. NC COUNTIES MAY BE IN A LATER WATCH.
AS OF 1040 AM EDT THURSDAY...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS
OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS
SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE
CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40
MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL
ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS
AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER
INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL
COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING
WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP
SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS
FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP
TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS
LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF
RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE
BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN
THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION.
PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY...
WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE
GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS
CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA.
THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM
INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO
INTO SOUTHERN MARYLAND.
MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS
TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO
KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF
THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT.
THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST
WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS
WERE FROM THE WEST AROUND 50 KNOTS.
WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS
INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE
RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE
PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT
THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON.
BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR
WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA.
FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL
BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS
SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT
WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS
BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB
TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO
THE 50S AND LOWER 60S.
LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM
TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS
TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...
ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR
FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME
MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT
LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY
DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE.
AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE
BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN
ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE
GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE
CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST
ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH
MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT
INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY
TOO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 1215 PM EDT THURSDAY...
HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST WHILE INCREASING
HUMIDITY AND PIECES OF SHORTWAVE ENERGY MOVE ACROSS THE AREA AHEAD
OF A FRONT. THE PATTERN SUGGESTS THAT MON-TUE WILL HAVE THE BETTER
THREAT OF SHOWERS/STORMS WITH THE FRONT SHIFTING SOUTHEAST OF US BY
WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS FRONT OVER THE GREAT
LAKES SOUTH INTO THE TN VALLEY WEDNESDAY AND THURSDAY. THE FRONT
WILL STAY HUNG UP ACROSS THE SOUTHEAST SO THERE IS AN OUTSIDE SHOT
THAT SOME OF OUR SRN CWA COUNTIES COULD SEE A FEW SHOWERS WED OR
THU...ALTHOUGH FOR NOW LEFT IT MAINLY DRY. TEMPS ABOVE NORMAL EARLY
BECOME MORE NORMAL POST FRONTAL PASSAGE...WITH HUMIDITY DROPPING
SOME BY WED NIGHT-THU.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM EDT THURSDAY...
CONVECTIVE LINE WILL IMPACT LWB/BLF EARLY THEN ROA/LYH/DAN AFTER
19Z UNTIL ABOUT 22-23Z. CONFIDENCE HIGH THAT TERMINALS WILL BE
AFFECT ALTHOUGH LOWER AT BCB AS INDICATIONS SHOW WEAKENING BEFORE
HITTING BCB AND JUMPING MORE EAST TO THE BLUE RIDGE AND FOOTHILLS.
WINDS WILL BE THE MAIN THREAT AND GUSTS TO 40 KNOTS PLUS IS NOT
OUT OF THE QUESTION AT ROA/LYH. WHEN THE LINE GOES THROUGH EXPECT
VSBYS TO DROP TO IFR AND CIGS TO MVFR.
THE FRONT ASSOCIATED WITH THE LINE WILL BE EAST OF THE CWA THIS
EVENING AND EXPECT ALL SITES TO BECOME VFR...ALTHOUGH SOME
LINGERING MVFR CIGS POSSIBLE AT BLF.
HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR
WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING...
KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON
SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES.
THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY
AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF
THE BOUNDARY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KM
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Jun 13, 12:51 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 13 2013
VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141800-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
151 PM EDT THU JUN 13 2013
...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ001>006-018>020-141800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
151 PM EDT THU JUN 13 2013
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RCS
In the hours before
Local storm report, Jun 13, 1:10 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 WNW BIG ISLAND 37.54N 79.40W
06/13/2013 E0.88 INCH BEDFORD VA CO-OP OBSERVER
DIME SIZE HAIL
&&
JVCLocal storm report, Jun 13, 1:20 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG PRINCETON 37.37N 81.10W
06/13/2013 MERCER WV 911 CALL CENTER
TREES DOWN ON COURT HOUSE ROAD.
&&
JVCLocal storm report, Jun 13, 1:24 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
224 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 E NARROWS 37.32N 80.72W
06/13/2013 GILES VA PUBLIC
LARGE TREE LIMBS DOWN ON CABOT DRIVE
&&
SKLocal storm report, Jun 13, 1:26 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL FAIRLAWN 37.15N 80.56W
06/13/2013 E1.00 INCH PULASKI VA PUBLIC
&&
SKLocal storm report, Jun 13, 1:27 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG BLACKSBURG 37.23N 80.42W
06/13/2013 MONTGOMERY VA NWS EMPLOYEE
TREE DOWN ON HAPPY HOLLOW RD
&&
SKLocal storm report, Jun 13, 1:29 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG KEGLEY 37.40N 81.13W
06/13/2013 MERCER WV 911 CALL CENTER
TREES DOWN
&&
JVCThunderstorm Wind, Ashe
- When
- June 13, 1:32 PM EST
- Where
- Ashe County, 0.46 mi NNE of Bina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.486, -81.497
Thunderstorms along a squall line produced damaging winds that blew down two trees along Deep Ford Road near Lansing. Damage values are estimated.
Thunderstorm Wind, Wilkes
- When
- June 13, 2:07 PM EST
- Where
- Wilkes County, 2.87 mi WSW of Mulberry
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 36.240, -81.220
Thunderstorms along a squall line downed a large white pine tree at a residence along Mountain Valley Church Road as the line crossed the area west of Mulberry. The tree fell on an elderly man as he was walking across his yard. Damage values are estimated.
Thunderstorm Wind, Wilkes
- When
- June 13, 2:15 PM EST to 2:22 PM EST
- Where
- Wilkes County, 0.69 mi N of Hays to 2.23 mi W of Elkin
- Measured
- 55 kt (63 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 36.260, -81.120
Thunderstorms along a squall line produced damaging winds that downed trees along a swath that included the communities of Roaring River, Hays, and Pleasant Hill. There was tremendous damage in the Pleasant Hill region. A total of 50 to 100 trees that were blown down along the Pleasant Hill Drive and Blue Ridge Avenue. Near Hays, a tree fell and brought down a power line on a garage. A firefighter responded to a vehicle fire behind the garage, touched the garage with the line on it, and was electrocuted. Damage values are estimated.
Thunderstorm Wind, Surry
- When
- June 13, 2:18 PM EST
- Where
- Surry County, 0.69 mi N of Elkin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 36.260, -80.850
Thunderstorms along a squall line produced winds that downed numerous trees and power lines in the Elkin area. Damage values are estimated.
Hail, Yadkin
- When
- June 13, 2:35 PM EST to 2:38 PM EST
- Where
- Yadkin County, 0.56 mi E of Yadkinville to 0.89 mi NE of Yadkinville
- Measured
- 1.5 in hail
- Property damage
- $150,000
- Reported by
- CoCoRaHS
- Coordinates
- 36.130, -80.660
A broad region of large hail fell in association with thunderstorms along a squall line. Quarter to ping pong ball size hail fell over a generous portion of Yadkinville, and some cars were damaged. Damage values are estimated.
Thunderstorm Wind, Yadkin
- When
- June 13, 2:38 PM EST
- Where
- Yadkin County, 0.56 mi E of Yadkinville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.130, -80.660
Thunderstorm winds along a squall line blew trees down on top of four houses. Damage values are estimated.
Hail, Stokes
- When
- June 13, 2:45 PM EST
- Where
- Stokes County, 2.78 mi W of King
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.280, -80.420
Thunderstorm Wind, Stokes
- When
- June 13, 2:45 PM EST
- Where
- Stokes County, 2.78 mi W of King
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.280, -80.420
Thunderstorm winds along a squall line downed trees along Gap Lane. Damage values are estimated.
Thunderstorm Wind, Rockingham
- When
- June 13, 2:50 PM EST to 3:35 PM EST
- Where
- Rockingham County, 0.89 mi SE of Spray to 3.04 mi SE of Thompsonville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $500,000
- Reported by
- 911 Call Center
- Coordinates
- 36.510, -79.740
Damaging thunderstorm winds associated with a squall line downed over one hundred trees across the county with many of them falling on homes or power lines. Power was out at a time to 7400 customers. Damage values are estimated.
Thunderstorm Wind, Watauga
- When
- June 13, 2:55 PM EST
- Where
- Watauga County, 1.12 mi W of Boone Blwng Rck Arpt to 0.58 mi WSW of Boone Blwng Rck Arpt
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS
- Coordinates
- 36.200, -81.650
Thunderstorm winds along a squall line downed trees in Boone. Damage values are estimated.
Thunderstorm Wind, Caswell
- When
- June 13, 3:30 PM EST to 4:00 PM EST
- Where
- Caswell County, 1.31 mi WNW of Providence to 0.69 mi S of Anderson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $750,000
- Reported by
- 911 Call Center
- Coordinates
- 36.510, -79.390
Damaging thunderstorm winds associated with a squall line downed hundreds of trees across the county with the extreme northern and extreme southern parts impacted the greatest. Highway 29 and Highway 86 were blocked by downed trees at many locations, stranding motorists in their vehicles. A roof and porch were blown off a home near Prospect Hill. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
- Hail and Damaging Winds in Mississippi, June 13 to 17, 2013$130,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457026, 457027, 457029, 457028, 457049, 459471, 459478, 459479, 459472, 459477, 459480.